Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 17, 2011, 10:12 PM MDT for Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2011, 10:12 PM MDT (04:12 UTC)
- Expired
- May 17, 2011, 11:01 PM MDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 24 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
084 WUUS53 KGLD 180412 SVRGLD COC017-063-KSC181-199-180515- /O.NEW.KGLD.SV.W.0018.110518T0412Z-110518T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1012 PM MDT TUE MAY 17 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... SOUTHWESTERN SHERMAN COUNTY IN NORTHWEST KANSAS... NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 1115 PM MDT * AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF BURLINGTON TO 10 MILES NORTH OF ARAPAHOE...AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... KANORADO...RULETON AND GOODLAND. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 19. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 441 AND 450. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 177. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3944 10168 3898 10174 3896 10228 3935 10221 TIME...MOT...LOC 0412Z 264DEG 17KT 3931 10214 3898 10222 WIND...HAIL 60MPH 1.50IN $$ ROBINSON
3 follow-up statements
568 WWUS53 KGLD 180423 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1023 PM MDT TUE MAY 17 2011 COC017-063-KSC181-199-180515- /O.CON.KGLD.SV.W.0018.000000T0000Z-110518T0515Z/ CHEYENNE CO-KIT CARSON CO-SHERMAN KS-WALLACE KS- 1023 PM MDT TUE MAY 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN WALLACE...SOUTHWESTERN SHERMAN...SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES UNTIL 1115 PM MDT... AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KANORADO TO 13 MILES NORTH OF ARAPAHOE...AND WAS MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... RULETON AND GOODLAND. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 19. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 444 AND 450. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 177. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3898 10227 3936 10215 3944 10168 3898 10174 TIME...MOT...LOC 0423Z 254DEG 20KT 3934 10203 3904 10217 WIND...HAIL 60MPH 1.50IN $$ ROBINSON
360 WWUS53 KGLD 180435 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1035 PM MDT TUE MAY 17 2011 COC017-063-KSC181-199-180515- /O.CON.KGLD.SV.W.0018.000000T0000Z-110518T0515Z/ CHEYENNE CO-KIT CARSON CO-SHERMAN KS-WALLACE KS- 1035 PM MDT TUE MAY 17 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN WALLACE...SOUTHWESTERN SHERMAN...SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES UNTIL 1115 PM MDT... AT 1033 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KANORADO TO 11 MILES NORTH OF ARAPAHOE...AND WAS MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN CHEYENNE...EXTREME SOUTHEASTERN KIT CARSON...NORTHWESTERN WALLACE AND SOUTHWESTERN SHERMAN COUNTIES. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3898 10220 3931 10210 3933 10169 3898 10174 TIME...MOT...LOC 0436Z 270DEG 27KT 3930 10198 3900 10210 WIND...HAIL 60MPH 1.00IN $$ ROBINSON
188 WWUS53 KGLD 180501 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1101 PM MDT TUE MAY 17 2011 COC017-063-KSC181-199-180511- /O.CAN.KGLD.SV.W.0018.000000T0000Z-110518T0515Z/ CHEYENNE CO-KIT CARSON CO-SHERMAN KS-WALLACE KS- 1101 PM MDT TUE MAY 17 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALLACE... SOUTHWESTERN SHERMAN...SOUTHEASTERN KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3898 10220 3931 10210 3933 10169 3898 10174 TIME...MOT...LOC 0501Z 270DEG 27KT 3930 10174 3900 10186 $$ ROBINSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:48 PM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 17, 4:48 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT TUE MAY 17 2011
.SHORT TERM (TONIGHT-THURSDAY)...
302 PM MDT TUE MAY 17 2011
ACTIVE WEATHER PERIOD...WITH MULTIPLE SHORT WAVES MOVING THROUGH
FROM THE TROUGH SITUATED OVER THE GREAT BASIN...CREATING A
COMPLICATED FORECAST.
TONIGHT THE LEE SIDE SURFACE LOW WILL DEVELOP OVER EASTERN COLORADO
AND WESTERN KANSAS PROVIDING EASTERLY FLOW OVER THE CWA. AT THE
SAME TIME AN 850MB JET WILL DEVELOP OVER THE EASTERN PORTIONS OF THE
CWA BRINGING MOISTURE WITH IT. A 700MB SHORT WAVE TROUGH WILL BRING
LIFTING AHEAD OF IT INTO THE CWA. THE BEST MOISTURE WILL EXIST OVER
THE NORTHERN AND EASTERN CWA...SO WILL KEEP THE HIGHEST CHANCES
THERE...WITH CHANCES DROPPING TOWARD THE SOUTHWEST PARTS OF THE
CWA. AS THE LIFT FOLLOWS THE SHORT WAVE TROUGH EAST...CHANCES WILL
REMAIN HIGH IN THE NORTH AND EAST...BUT DECREASE TOWARD THE
SOUTHWEST. WINDS WILL EASE DURING THE EVENING HOURS...BUT REMAIN
BREEZY AS A STRONG PRESSURE GRADIENT...ASSOCIATED WITH THE SURFACE
LOW OVER EASTERN COLORADO AND WESTERN KANSAS...REMAINS IN PLACE.
WEDNESDAY A SHORT WAVE TROUGH MOVES THROUGH THE EASTERN CWA DURING
THE MORNING HOURS. BEST CHANCES WILL BE OVER THE EAST DURING THE
MORNING THEN THE ENTIRE AREA WILL HAVE A SHOT AT RAINFALL DURING THE
AFTERNOON AS ANOTHER SHORT WAVE MOVES THROUGH AND THE LIFTING
ASSOCIATED WITH THE LEFT EXIT OF THE JET AS IT MOVES OVER THE
SOUTHWESTERN PART OF THE CWA. KEPT TEMPERATURES COOL DUE TO MOIST
GROUND FROM RAINFALL AND THE DENSE CLOUD DECK OVERHEAD. WINDS WILL
BE BREEZY BUT SHOULD STAY BELOW ADVISORY CRITERIA...AS A STRONG
PRESSURE GRADIENT ASSOCIATED WITH THE SURFACE LOW TO THE SOUTH OF
THE CWA REMAINS IN PLACE.
WEDNESDAY NIGHT ANOTHER SHORT WAVE TROUGH MOVES THROUGH. OVER THE
EASTERN CWA AN 850MB JET WILL BE PRESENT...BRINGING MOISTURE INTO
THE AREA. EASTERLY FLOW FROM THE SURFACE LOW WILL ALSO AID IN
BRINGING MOISTURE INTO THE AREA. KEPT WITH THE THINKING OF THE
NORTHERN AREAS HAVING THE BEST CHANCE...AS THE STRONGEST LIFTING
WILL RESIDE OVER THAT AREA. CHANCES THEN DECREASE TOWARD THE SOUTH.
THURSDAY ANOTHER SHORT WAVE TROUGH MOVES THROUGH THE AREA...PLACING
THE BEST LIFTING ALONG AND NORTH OF I-70. AT THE SAME TIME...MODELS
MOVE DRIER AIR INTO EASTERN PARTS OF THE AREA. STILL SOME
DISAGREEMENT AS TO HOW FAST AND HOW FAR WEST THE DRIER AIR WILL
EXTEND. GFS IS THE MOST AGGRESSIVE WITH THE DRY AIR...MOVING IT
THROUGH THE EASTERN HALF OF THE CWA BY EARLY AFTERNOON. THE NAM
KEEPS THE DRY AIR OVER THE OK PANHANDLE AND THE SREF MOVES IT
THROUGH THE ENTIRE CWA DURING THE AFTERNOON. TRIED TO REACH A
MIDDLE GROUND WITH THE DIFFERING MODELS...PLACING SLIGHT CHANCES
OVER THE SOUTH...AND CHANCES NEAR 50 PERCENT ALONG AND NORTH OF THE
INTERSTATE WHERE THE BEST LIFT IS LOCATED. WILL HAVE TO SEE HOW THE
MODELS HANDLE THE DRIER AIR AS THURSDAY NEARS. TEMPERATURES WILL BE
WARMER COMPARED TO YESTERDAY. SOUTH WINDS WILL HELP BRING WARMER
AIR INTO THE CWA...BUT KEPT TEMPERATURES IN THE 60S AND 70S DUE TO
THE DENSE CLOUD COVER AND THE WET GROUND. WINDS WILL AGAIN BE WINDY
AS THE SURFACE LOW MOVES OVER THE CWA AND THE PRESSURE GRADIENT
REMAINS STRONG.
THURSDAY NIGHT ANOTHER SHORT WAVE MOVES THROUGH. SOME MOISTURE IS
ABLE TO MOVE BACK INTO THE WESTERN PARTS OF THE CWA...SO HAVE
HIGHEST CHANCES IN THE NORTHWEST. THE MOISTURE DECREASES TOWARD THE
EAST AND SOUTH...SO HAVE LESSER CHANCES FOR THE REST OF THE CWA.
.LONG TERM (FRIDAY-TUESDAY)...
302 PM MDT TUE MAY 17 2011
TROUGH OVER THE GREAT BASIN THAT HAS BEEN PROVIDING MOISTURE TO THE
CWA WILL BEGIN TO MOVE NORTH AND EAST. WINDS MAY BE BREEZY AHEAD OF
THE TROUGH AS THE 850MB WINDS STRENGTHEN. AS THE TROUGH MOVES INTO
THE CWA...AN AREA OF DRY AIR WILL MOVE IN FROM THE SOUTH. MODELS
DIFFER AS TO HOW FAR NORTH AND HOW MUCH OF THE EASTERN CWA IT WILL
EXTEND OVER...SO HAVE HIGHEST CHANCES IN THE NORTH AND WEST ON
FRIDAY. MODELS BEGIN TO DIFFER AS TO WHETHER THE TROUGH WILL REMAIN
A CLOSED LOW AND PROGRESS EAST OR BECOME AN OPEN LOW AND MOVE MORE
TO THE NORTH. REGARDLESS...RAIN WILL END FROM SOUTH TO NORTH FRIDAY
NIGHT INTO SATURDAY. DID HAVE SOME SLIGHT CHANCES IN FOR SATURDAY
NORTH OF INTERSTATE 70 AS MODELS SHOW A WEAK DISTURBANCE MOVING OVER
THE NORTHERN PORTIONS OF THE AREA DURING THE MORNING AND EARLY
AFTERNOON. CWA REMAINS DRY THROUGH MONDAY AS THE TROUGH MOVES
NORTHEAST OUT OF THE AREA AND THE NEXT TROUGH MOVES ON SHORE.
MODELS...AND THEIR EARLIER RUNS...AGREE WITH THE POSITION OF THE
TROUGH AS IT MOVES SOUTHEAST OVER THE DESERT SOUTHWEST. MONDAY
AFTERNOON THE MODELS BEGIN TO DIFFER ON THE SPEED OF THE
TROUGH...WITH THE ECMWF MOVING THE TROUGH EAST FASTER THAN THE GFS
OR ITS MEMBERS. HAVE CHANCES FOR RAIN MONDAY AND TUESDAY AS THE
TROUGH BEGINS TO TRACK NORTHEAST TOWARD THE CWA AND 500MB VORTICITY
AND 700MB OMEGA MOVE OVER THE AREA.
TEMPERATURES WILL BE SEASONAL THROUGH SATURDAY...THEN BECOME WARMER
OVER MAINLY THE SOUTH AND EAST AHEAD OF THE NEXT TROUGH THAT WILL AFFECT
THE AREA MONDAY AND TUESDAY.
JTL
&&
.AVIATION...
448 PM MDT TUE MAY 17 2011
FOR THE 00Z TAFS...THERE IS A POSSIBILITY FOR THUNDERSTORMS AND
SHOWERS AT THE TERMINALS AND MOISTURE NEAR THE TERMINALS WILL
INCREASE THROUGHOUT THE PERIOD. AS THE LOW LEVEL JET DEVELOPS
OVERNIGHT...KMCK SHOULD SEE BETTER MOISTURE ADVECTION THAN KGLD.
CEILINGS ARE EXPECTED TO DECREASE INTO THE IFR RANGE AT BOTH
TERMINALS OVERNIGHT AND KMCK IS EXPECTED TO DECREASE FURTHER TO LIFR
CEILINGS. WINDS WILL SUBSIDE OVERNIGHT AND TAKE ON MORE OF AN
EASTERLY COMPONENT. EXPECTING IFR CEILINGS DURING THE DAY
TOMORROW...BUT AS MOISTURE INCREASES OVER THE TERMINALS ONE OR BOTH
TERMINALS COULD DROP INTO THE LIFR RANGE.
CJS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016-027>029-041-042.
NE...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
NEZ079>081.
CO...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR COZ090>092.
&&Hazardous weather outlook, May 17, 10:42 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT TUE MAY 17 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT TUE MAY 17 2011 /1142 AM CDT TUE MAY 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH WILL CONTINUE THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND ARE EXPECTED TO INCREASE IN COVERAGE AS THEY MOVE ACROSS THE REMAINDER OF THE AREA LATE THIS AFTERNOON AND PARTICULARLY DURING THE EVENING HOURS. A FEW STORMS MAY BECOME SEVERE MAINLY ALONG AND WEST OF A LINE FROM OAKLEY TO SAINT FRANCIS TO BENKELMAN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY INTO FRIDAY NIGHT. THUNDERSTORMS THURSDAY AFTERNOON AND EVENING COULD BECOME SEVERE. OTHERWISE...THE MAIN THREAT FROM THESE STORMS DURING THIS PERIOD WILL BE CLOUD TO GROUND LIGHTNING. AFTER A DRY WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 17, 7:52 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL VONA 39.30N 102.74W
05/17/2011 E0.75 INCH KIT CARSON CO LAW ENFORCEMENT
&&
CJSLocal storm report, May 17, 8:25 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 20 S STRATTON 39.01N 102.60W
05/17/2011 E1.50 INCH CHEYENNE CO TRAINED SPOTTER
&&
CJSLocal storm report, May 17, 9:00 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL BETHUNE 39.30N 102.42W
05/17/2011 E1.00 INCH KIT CARSON CO LAW ENFORCEMENT
&&
CJSLocal storm report, May 17, 9:02 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
902 PM MDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL VONA 39.30N 102.74W
05/17/2011 E0.50 INCH KIT CARSON CO LAW ENFORCEMENT
SNOW PLOW REMOVED HAIL FROM INTERSTATE 1 MILE WEST TO 1
MILE EAST OF VONA
&&
CJSLocal storm report, May 17, 9:23 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
923 PM MDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 1 SE BURLINGTON 39.30N 102.26W
05/17/2011 M1.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
CJSLocal storm report, May 17, 9:27 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
927 PM MDT TUE MAY 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL BURLINGTON 39.31N 102.27W
05/17/2011 E2.50 INCH KIT CARSON CO TRAINED SPOTTER
&&
CJSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:45 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 45 min |
| May 17, 11:03 PM MDT | Special Weather Statement | GLD | Sherman | 27 min |
| May 17, 6:27 PM MDT | Special Weather Statement | GLD | Kit Carson | 33 min |
| May 17, 6:39 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 66 min |
| May 17, 7:39 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 51 min |
| May 17, 7:44 PM MDT | Tornado Warning | GLD | Yuma | 30 min |
| May 17, 8:12 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 63 min |
| May 17, 9:03 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.